Alert archive / Ohio / Special Weather Statements in 2014

Special Weather Statement, NWS Wilmington, OH

June 20, 2014Clinton County, Fayette County, Ohio

NWS Wilmington, OH issued this special weather statement at Jun 20, 2014, 3:21 PM EDT for Clinton County, Fayette County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2014, 3:21 PM EDT (19:21 UTC)
Expired
Jun 20, 2014, 4:00 PM EDT
In force
39 min
Issued by
NWS Wilmington, OH

Counties Clinton County, OH, Fayette County, OH

The radar

The Cincinnati radar (KILN), 25 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WWUS81 KILN 201921
SPSILN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT FRI JUN 20 2014

OHZ062-063-072-080-202000-
CLINTON OH-FAYETTE OH-GREENE OH-HIGHLAND OH-
321 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND...SOUTHEASTERN
GREENE...FAYETTE AND NORTHEASTERN CLINTON COUNTIES THROUGH 400 PM
EDT...

AT 318 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLOOMINGTON...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SABINA...NEW VIENNA...
LEESBURG AND WASHINGTON COURT HOUSE.

ALSO...BLOOMINGTON...MELVIN...NEW ANTIOCH...OCTA...REESVILLE...
MILLEDGEVILLE...LEES CREEK...JASPER MILLS...HIGHLAND AND STAUNTON ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3957 8328 3927 8362 3948 8396 3968 8367

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 20, 1:56 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 20, 1:56 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
156 PM EDT FRI JUN 20 2014

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL PUSH EAST ACROSS THE AREA THROUGH
THIS EVENING. THIS WILL ALLOW FOR A CONTINUED CHANCE OF
THUNDERSTORMS ACROSS THE REGION TODAY. HIGH PRESSURE WILL BUILD
INTO THE AREA SATURDAY...RESULTING IN DRIER CONDITIONS FOR THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
ONLY A FEW TWEAKS WITH THE MORNING UPDATE. AREA OF SHOWERS IS
PASSING ACROSS THE NW EDGE OF THE FA...WITH JUST AND ISOLATED CELL
S OF KILN. ALTHOUGH THE FA IS IN THIS GENERAL LULL ATTM...
DESTABILIZATION WILL OCCUR WITH DAYTIME HEATING. H5 S/W AND SFC
LOW WILL BRING ADDITIONAL FORCING LATE TODAY...CAUSING SHOWER AND
THUNDERSTORM ACTIVITY TO BECOME MORE WIDESPREAD. KEPT AFTERNOON
POPS AT 70 PERCENT.

HIGHS IN THE LOWER 80S NORTH TO MID 80S SOUTH STILL LOOK GOOD.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THUNDERSTORM ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST ACROSS THE
AREA THIS EVENING AS SHORT WAVE ENERGY SHIFTS OFF TO OUR EAST.
MODELS ARE IN SOME DISAGREEMENT TO HOW MUCH WEAK MID LEVEL
RIDGING WILL BE ABLE TO BUILD UP FROM THE SOUTHWEST THROUGH THE
WEEKEND AND IT LOOKS LIKE WE MAY STAY IN MORE OF A NORTHWEST FLOW
PATTERN ALOFT. THERE ARE SOME SUGGESTIONS OF A FEW WEAK MID LEVEL
IMPULSES DROPPING DOWN ACROSS THE AREA THROUGH THE WEEKEND...BUT
TIMING AND PLACEMENT VARIES BY MODEL. DUE TO THE UNCERTAINTY AND
LOW PROBABILITY...HAVE OPTED TO MAINTAIN THE ONGOING DRY FORECAST
THROUGH THE REMAINDER OF THE WEEKEND AT THIS POINT. EXPECT HIGHS
BOTH SATURDAY AND SUNDAY IN THE LOW TO MID 80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A WEAK DISTURBANCE WILL MOVE THROUGH THE AREA IN NW FLOW ON
SATURDAY.  THIS WILL BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS TO
THE REGION.  PRECIPITATION WILL TAPER OFF DURING THE EVENING HOURS.
HIGH PRESSURE WILL THEN WORK INTO THE FA AND KEEP DRY CONDITIONS
ACROSS THE AREA THROUGH MONDAY.  SOUTHERLY FLOW ON MONDAY WILL ALLOW
FOR THE WARMEST DAY OF THE LONG TERM WITH HIGH TEMPERATURES IN THE
MIDDLE 80S TO AROUND 90.

A COLD FRONT WILL APPROACH THE AREA MONDAY NIGHT AND MOVE THROUGH ON
TUESDAY.  MODELS ARE IN DECENT AGREEMENT WITH THIS FEATURE AND
THEREFORE INCREASED PRECIPITATION CHANCES INTO THE LIKELY CATEGORY.
UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION ON WEDNESDAY
KEEPING PRECIPITATION CHANCES IN THE FORECAST.  PRECIPITATION WILL
TAPER OFF BY WEDNESDAY EVENING.  HIGH PRESSURE AND COOLER
TEMPERATURES WILL WORK INTO THE REGION FOR THE REMAINDER OF THE LONG
TERM.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
BROKEN LINE OF SHOWERS HAS DEVELOPED FROM NR MNN-DAY-OXD-BMG LINE.
TSTM ARE EXPECTED TO CONTINUE TO DEVELOP IN RESPONSE TO A H5 S/W
SWINGING UP THE OHIO VALLEY WHICH IS HELPING A WEAK SFC LOW
DEVELOP. THE FORCING FROM THESE FEATURES WILL GRADUALLY PUSH E OF
THE TAFS BY 00Z. HAVE CARRIED TEMPOS WITH MVFR/IFR CONDITIONS IN
THE TSTM FOR THE FIRST 4 TO 5 HOURS OF THE PERIOD.

AS THE LIFTS PULLS EAST SOME CLEARING IS EXPECTED. HOWEVER WITH THE
LOWER LEVELS REMAINING MOIST AFTER THE CONVECTION...EXPECT MVFR
STRATUS AND FOG TO DEVELOP AFT 06Z. THIS WILL LAST TO 12-13Z WHEN
THEY SHOULD BREAK UP GIVING WAY TO VFR CONDITIONS.

OUTLOOK...THUNDERSTORMS POSSIBLE TUESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...JGL
NEAR TERM...SITES
SHORT TERM...JGL
LONG TERM...NOVAK
AVIATION...SITES
Hazardous weather outlook, Jun 20, 4:33 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
433 AM EDT FRI JUN 20 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-210845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
433 AM EDT FRI JUN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
ACROSS THE AREA THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME
SEVERE THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WILL BE
DAMAGING WIND AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 20, 2:31 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
231 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0219 PM     TSTM WND GST     KFFO WRIGHT-PATT AFB    39.83N 84.05W
06/20/2014  M47.00 MPH       GREENE             OH   OTHER FEDERAL

&&

HATZOS
Local storm report, Jun 20, 2:35 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             WEST CARROLLTON         39.67N 84.25W
06/20/2014  E0.75 INCH       MONTGOMERY         OH   TRAINED SPOTTER

0234 PM     TSTM WND GST     WEST CARROLLTON         39.67N 84.25W
06/20/2014  E50.00 MPH       MONTGOMERY         OH   TRAINED SPOTTER

&&
Special weather statement, Jun 20, 2:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
239 PM EDT FRI JUN 20 2014

OHZ063-064-201915-
FAYETTE OH-PICKAWAY OH-
239 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PICKAWAY AND EASTERN
FAYETTE COUNTIES THROUGH 315 PM EDT...

AT 235 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLOOMINGBURG...MOVING EAST AT 20 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PENNY SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...NEW HOLLAND.

ALSO...PANCOASTBURG...DEER CREEK LAKE AND FIVE POINTS ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3972 8314 3951 8311 3955 8342 3965 8346

BINAU
Special weather statement, Jun 20, 2:47 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
247 PM EDT FRI JUN 20 2014

OHZ053-054-061>063-071-072-201930-
CLARK OH-CLINTON OH-FAYETTE OH-GREENE OH-MADISON OH-MONTGOMERY OH-
WARREN OH-
247 PM EDT FRI JUN 20 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WARREN...
SOUTHEASTERN MONTGOMERY...SOUTHWESTERN MADISON...GREENE...
NORTHWESTERN FAYETTE...NORTHWESTERN CLINTON AND SOUTHERN CLARK
COUNTIES THROUGH 330 PM EDT...

AT 244 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM SELMA TO NEAR WAYNESVILLE...MOVING SOUTHEAST AT 25
MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WAYNESVILLE AND
JEFFERSONVILLE.

ALSO...SPRING VALLEY...SELMA...ROXANNA...MOUNT HOLLY...CORWIN...
GLADSTONE...NEW JASPER...NEW BURLINGTON...BELL CENTER AND CAESAR
CREEK STATE PARK ARE NEAR THE PATH OF THIS LINE OF STRONG
THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3974 8337 3941 8395 3955 8431 3984 8379

BINAU
Local storm report, Jun 20, 3:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT FRI JUN 20 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     FLASH FLOOD      3 E MIAMISBURG          39.64N 84.23W
06/20/2014                   MONTGOMERY         OH   TRAINED SPOTTER

            STREETS INUNDATED WITH WATER NEAR INTERSECTION OF ROUTES
            725 AND 741.

&&

KURZ
Special weather statement, Jun 20, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
321 PM EDT FRI JUN 20 2014

OHZ062-063-072-080-202000-
CLINTON OH-FAYETTE OH-GREENE OH-HIGHLAND OH-
321 PM EDT FRI JUN 20 2014

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HIGHLAND...SOUTHEASTERN
GREENE...FAYETTE AND NORTHEASTERN CLINTON COUNTIES THROUGH 400 PM
EDT...

AT 318 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BLOOMINGTON...MOVING SOUTHEAST AT 25 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
PEA SIZE HAIL...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SABINA...NEW VIENNA...
LEESBURG AND WASHINGTON COURT HOUSE.

ALSO...BLOOMINGTON...MELVIN...NEW ANTIOCH...OCTA...REESVILLE...
MILLEDGEVILLE...LEES CREEK...JASPER MILLS...HIGHLAND AND STAUNTON ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

LAT...LON 3957 8328 3927 8362 3948 8396 3968 8367

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:21 PM EDTSpecial Weather StatementILNMontgomery24 min
Jun 20, 1:48 PM EDTSpecial Weather StatementILNMontgomery27 min
Jun 20, 2:24 PM EDTSpecial Weather StatementILNGreene36 min
Jun 20, 2:39 PM EDTSpecial Weather StatementILNFayette36 min
Jun 20, 2:47 PM EDTSpecial Weather StatementILNGreene43 min
Jun 20, 3:09 PM EDTFlash Flood WarningILNGreene, Montgomery5 hr
Jun 20, 3:23 PM EDTSpecial Weather StatementILNScioto37 min
Jun 20, 3:35 PM EDTSpecial Weather StatementILNPike25 min
Jun 20, 3:44 PM EDTAreal Flood AdvisoryILNMontgomery3 hr
Jun 20, 3:52 PM EDTAreal Flood AdvisoryILNPike3 hr
Jun 20, 3:58 PM EDTSpecial Weather StatementILNFairfield32 min
Jun 20, 4:02 PM EDTSpecial Weather StatementILNBrown28 min
Jun 20, 4:10 PM EDTSevere Thunderstorm WarningILNAdams, Brown, Highland50 min
Jun 20, 4:14 PM EDTSpecial Weather StatementILNVinton31 min
Jun 20, 4:35 PM EDTSpecial Weather StatementILNHocking25 min
Jun 20, 5:17 PM EDTAreal Flood AdvisoryILNAdams, Brown, Pike, Scioto118 min
Jun 20, 7:53 PM EDTSpecial Weather StatementILNMercer37 min
Jun 20, 7:54 PM EDTSpecial Weather StatementILNLicking36 min
Jun 19, 8:01 PM EDTAreal Flood AdvisoryILNOwen3 hr
Jun 20, 4:54 PM EDTSpecial Weather StatementILNOwen36 min
Jun 20, 5:18 PM EDTSpecial Weather StatementILNBracken, Robertson27 min
Jun 20, 5:40 PM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson2 hr
Jun 20, 5:44 PM EDTSpecial Weather StatementILNMason, Robertson31 min
Jun 20, 2:51 AM EDTAreal Flood AdvisoryILNWayne114 min
Jun 20, 3:17 PM EDTAreal Flood AdvisoryILNDearborn, Ripley3 hr
Jun 20, 3:31 PM EDTSpecial Weather StatementILNOhio44 min
Jun 20, 3:59 PM EDTSpecial Weather StatementILNFranklin31 min

Nearby

Special Weather Statements in Ohio, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.